Alert archive / Tennessee / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 394, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Sep 22, 2011, 4:22 PM EDT for 4 counties in Tennessee. It was in force for 23 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 22, 2011, 4:22 PM EDT (20:22 UTC)
- Expired
- Sep 22, 2011, 4:45 PM EDT
- In force
- 23 min
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
Counties Bradley County, TN, McMinn County, TN, Meigs County, TN, Polk County, TN
The radar
The Northeast Alabama radar (KHTX), 124 km from the middle of the area, began a volume at 20:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 22, 4:30 PM EDT | TSTM WND DMG | 4 Wsw Charleston, TN | DISPATCH REPORTED TREES DOWN AT 3187 CANDIES CREEK RIDGE ROAD...MCPHERSON ROAD...8011 EUREKA ROAD NORTHWEST...AND MOORE CIRCLE ROAD NORTHWEST. |
| Sep 22, 4:30 PM EDT | TSTM WND DMG | Charleston, TN | TREE FELL ON A HOUSE. REPORTED BY DISPATCH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.4 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -221 J/kg
- Mixed-layer LCL
- 1029 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
420 WUUS54 KMRX 222022 SVRMRX TNC011-107-121-139-222045- /O.NEW.KMRX.SV.W.0394.110922T2022Z-110922T2045Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MORRISTOWN TN 422 PM EDT THU SEP 22 2011 THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BRADLEY COUNTY IN EAST TENNESSEE... MCMINN COUNTY IN EAST TENNESSEE... MEIGS COUNTY IN EAST TENNESSEE... WESTERN POLK COUNTY IN EAST TENNESSEE... * UNTIL 445 PM EDT * AT 418 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CLEVELAND...AND MOVING NORTH AT 20 MPH. * LOCATIONS IN THE WARNING INCLUDE... CHARLESTON...CALHOUN...HILLSVIEW AND RICEVILLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. && LAT...LON 3543 8488 3545 8451 3510 8475 3516 8499 TIME...MOT...LOC 2022Z 187DEG 18KT 3525 8483 $$
2 follow-up statements
297 WWUS54 KMRX 222032 SVSMRX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 432 PM EDT THU SEP 22 2011 TNC011-107-121-139-222045- /O.CON.KMRX.SV.W.0394.000000T0000Z-110922T2045Z/ BRADLEY TN-MCMINN TN-MEIGS TN-POLK TN- 432 PM EDT THU SEP 22 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT FOR WESTERN POLK...MEIGS...MCMINN AND BRADLEY COUNTIES... AT 430 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CHARLESTON...OR 8 MILES NORTH OF CLEVELAND...MOVING NORTH AT 20 MPH. LOCATIONS IN THE WARNING INCLUDE... HILLSVIEW AND RICEVILLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES PRIMARY KILLERS ASSOCIATED WITH THUNDERSTORMS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. && LAT...LON 3543 8488 3545 8451 3510 8475 3516 8499 TIME...MOT...LOC 2032Z 187DEG 18KT 3530 8482 $$
058 WWUS54 KMRX 222047 SVSMRX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 447 PM EDT THU SEP 22 2011 TNC011-107-121-139-222054- /O.EXP.KMRX.SV.W.0394.000000T0000Z-110922T2045Z/ BRADLEY TN-MCMINN TN-MEIGS TN-POLK TN- 447 PM EDT THU SEP 22 2011 ...THE SEVERE THUNDERSTORM WARNING FOR WESTERN POLK...MEIGS...MCMINN AND BRADLEY COUNTIES WILL EXPIRE AT 445 PM EDT... THE STRONGEST PART OF THE SEVERE THUNDERSTORM THAT WAS AFFECTING THE AREA HAS MOVED LARGELY NORTH OF BRADLEY COUNTY BUT IS STILL TRACKING NORTH ACROSS PARTS OF MEIGS...RHEA AND MCMINN COUNTIES LAT...LON 3543 8488 3545 8451 3510 8475 3516 8499 TIME...MOT...LOC 2044Z 187DEG 18KT 3536 8481 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 22, 3:04 PM EDT, 1 hour 18 minutes earlier.
Area forecast discussion, Sep 22, 3:04 PM EDT, 1 hour 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 304 PM EDT THU SEP 22 2011 .SHORT TERM (TONIGHT THROUGH SATURDAY)...COLD FRONT REMAINS WEST OF THE CUMBERLAND PLATEAU THIS EVENING. RELATIVELY HIGH DEW POINTS ACROSS THE AREA EAST OF THE FRONT. THE AIRMASS HAS DESTABILIZED THIS AFTERNOON. SCATTERED CONVECTION WILL CONTINUE INTO THE EVENING HOURS. LEANED TOWARD WARMER OVERNIGHT TEMPERATURES EXPECTING FRONT TO CROSS THE PLATEAU LATE. SOUTHWESTERLY FLOW ALOFT INCREASES TONIGHT AND FRIDAY AS CUTTING OFF UPPER LOW DROPS TO NEAR CHICAGO. INCREASED FLOW WILL HELP PUSH COLD FRONT THROUGH THE AREA EARLY FRIDAY. GOOD CHANCE OF PRECIPITATION FRIDAY BUT BETTER COVERAGE EXPECTED IN MORE UNSTABLE AIRMASS EAST OF THE MOUNTAINS AND ALSO POST FRONTAL NW OF THE AREA ASSOCIATED WITH STRONGER UPPER JET AND LIFT. DEW POINTS BEGIN TO FALL FRIDAY AFTERNOON AND CONTINUE TO DROP THROUGH THE PERIOD. AIRMASS DRIES OUT FRIDAY NIGHT INTO SATURDAY. TEMPERATURES NEAR NORMAL. .LONG TERM (SATURDAY NIGHT THROUGH THURSDAY)...UPPER LEVEL LOW TRACKS TO THE NORTH ON SATURDAY NIGHT AND SUNDAY...STILL SOME UNCERTAINTY ON THE CENTER. FOLLOWED THE GFS FOR NOW WHICH WOULD KEEP THE ACTIVITY NORTH OF THE CWA. SO KEEP ONLY SLIGHT CHANCE POPS FOR SUNDAY. A FRONT TRACKS INTO THE AREA ON THE MONDAY AND TUESDAY TIME FRAME. KEPT THE HIGHEST CHANCES FOR MONDAY WHEN THE DEEPEST MOISTURE ARRIVES. DRIER WEATHER RETURNING ON WEDNESDAY AND THURSDAY. STAYED NEAR MEX/HPC GUIDANCE FOR TEMPERATURES. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 66 77 53 77 54 / 30 40 10 10 10 KNOXVILLE MCGHEE TYSON AIRPORT, TN 64 76 54 75 53 / 40 60 10 10 10 OAK RIDGE, TN 64 74 52 74 52 / 40 50 10 10 10 TRI CITIES AIRPORT, TN 63 75 54 74 49 / 70 70 20 10 10 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && SON/GH
Hazardous weather outlook, Sep 22, 5:00 AM EDT, 11 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 500 AM EDT THU SEP 22 2011 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-231000- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 500 AM EDT THU SEP 22 2011 /400 AM CDT THU SEP 22 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Sep 22, 4:06 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 406 PM EDT THU SEP 22 2011 TNZ083>085-099>101-222045- BRADLEY TN-HAMILTON TN-MCMINN TN-MEIGS TN-RHEA TN-WEST POLK TN- 406 PM EDT THU SEP 22 2011 ...SIGNIFICANT WEATHER ADVISORY FOR POLK...MEIGS...MCMINN... HAMILTON...BRADLEY AND EXTREME SOUTHERN RHEA COUNTIES UNTIL 445 PM EDT... AT 401 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR CLEVELAND...MOVING NORTH AT 15 TO 20 MPH. PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE POSSIBLE WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...CLEVELAND...BENTON... CHARLESTON...ETOWAH...TASSO...HOPEWELL...CALHOUN...DENTVILLE... RICEVILLE...HILLSVIEW AND BIG SPRING. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 22, 5:43 AM EDT | Dense Fog Advisory | MRX | Anderson, Bledsoe, Blount, Bradley, Campbell, Carter and 27 more | 3 hr |
| Sep 22, 4:42 PM EDT | Severe Thunderstorm Warning | MRX | McMinn, Meigs, Rhea | 33 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.